Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kaleygirl1

Five months of retin-a and not working. Should I stop? :(

I will try to keep this short. I used to be on Proactiv and I loved it. I was a little dry, but that was it. Now I am using the Cetaphil for sensitive skin soap (bar version). I use Aveeno Positively Radiant SPF 30 moisturizer. Occasionally I will use Neutrogena Clear Pore cleanser because it has Benzoyl Peroxide. I use the Retin-a Micro gel at night. I also take fish oil pills and a Multi vitamin for women. Yesterday I just started taking Zinc and B12.

Should I give up on the retin-a? Or does something sound wrong with my skin regimen? I have been using Retin-a since the end of April.

Or can I use retin-a with Proactiv? Thanks to anyone who helps! :shifty:

Share this post


Link to post
Share on other sites

Sounds like your skin is pretty sensitive... maybe you should consider switching medications? I know everyone says to wait six months to see the full results (I am one of these people), but I feel like after five months the side effects should at least have calmed down a bit. I would suggest going back to see your dermatologist and asking their opinoin. I used tretinoin (generic retin-a) for a while before determining that my skin just couldn't handle it.. even after 4 months, I still couldn't use it every night but I still had red/irritated skin + tons of painful breakouts. My dermatologist switched me to Differin, and I am finally starting to see consistent results, plus it no longer hurts to touch the skin on my face (which is always nice).

and btw, if your skin is that irritated/red, you probably shouldn't add proactiv, since it contains BP and that will probably just irritate your skin even more.

There are tons of different topical retinoids out there, and different ones work for different people (sucks, I know)

Share this post


Link to post
Share on other sites

its up to uu... maybe try sticking with it till ur tube runs out then go to the doctor.

i think it took me like 7 months to see notice real improvments. but im not happy iwth retin a... it takes so long

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×